You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Number of Squares in a Group
Proceedings of the American Mathematical Society
Vol. 99, No. 2 (Feb., 1987), pp. 213-218
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2046613
Page Count: 6
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We show that there is a connection between the number of squares in a group and the cardinality of the group. For example, if a group has countably many squares and x2 = e implies x = e, then its cardinality is bounded by 2ℵ0 and this bound can be obtained.
Proceedings of the American Mathematical Society © 1987 American Mathematical Society